Alert archive / Wisconsin / Special Weather Statements in 2016

Special Weather Statement, NWS Green Bay, WI

June 30, 2016Marathon County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jun 30, 2016, 7:13 PM CDT for Marathon County, Wisconsin. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2016, 7:13 PM CDT (00:13 UTC)
Expired
Jun 30, 2016, 8:00 PM CDT
In force
47 min
Issued by
NWS Green Bay, WI

County Marathon County, WI

The radar

The Green Bay radar (KGRB), 144 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 7:16 PM CDTTORNADO1 Wsw Poniatowski, WIWEAK TORNADO /EF0/ PRODUCED MINOR DAMAGE ABOUT 2.7 MILES NNW OF EDGAR. AN OLD BARN WAS PUSHED OVER. TORNADO WAS WITNESSED AND PHOTOGRAPHED BY SEVERAL PEOPLE. TIME BASED ON RADAR AND EYEWITNESS. WAUSAU TV STATIONS WAOW AND WSAW PROVIDED HELPFUL INFORMATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2016-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2016-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

210 
WWUS83 KGRB 010013
SPSGRB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
713 PM CDT THU JUN 30 2016
 
WIZ030-010100-
MARATHON WI-
713 PM CDT THU JUN 30 2016

...SPECIAL WEATHER STATEMENT...

AT 713 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTHWEST OF RIB MOUNTAIN...OR 14 MILES WEST OF WAUSAU...MOVING
SOUTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WAUSAU AROUND 740 PM CDT. 
  RIB MOUNTAIN AROUND 745 PM CDT. 
  WESTON AND MOSINEE AROUND 800 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ROCKY CORNERS...
MARATHON CITY...RIB MOUNTAIN STATE PARK...LITTLE CHICAGO...PEPLIN...
SCHOFIELD...ROTHSCHILD...RIB FALLS...EVERGREEN AND EDGAR.

LAT...LON 4494 9008 4510 8995 4493 8942 4470 8961
TIME...MOT...LOC 0013Z 299DEG 19KT 4499 8993 

$$

KURIMSKI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 30, 5:58 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 30, 5:58 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
558 PM CDT THU JUN 30 2016

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Friday
Issued at 251 PM CDT Thu Jun 30 2016

MAIN forecast focus to be on this evening's time frame as a cold
front continues to march across the rest of Wisconsin, followed by
the passage of a trailing shortwave trough.

The 19z MSAS surface analysis placed the cold front from eastern
Upper Michigan southwest through central Wisconsin to central
Iowa. Convections continues along this frontal boundary, followed
by a brief break in the rain, then more scattered showers and
thunderstorms were located over northwest WI in association with
the shortwave trough. Behind all this activity was a large area of
high pressure building southeast into the Northern Plains.

The broken line of convection along the cold front will exit
eastern WI early this evening. However, may need to linger a small
chance of showers through the evening hours until the shortwave
trough rotates through the area. Did not mention thunder as
instability to weaken once we get closer to sunset. Once this
feature departs, the overnight hours will be dry for the entire
forecast area. Lingering low-level moisture, coupled with light
northwest winds, may allow for a stratus deck and/or fog to
develop late tonight. May need to add more clouds to the forecast
as a result. Min temperatures to range from the mid to upper 40s
north-central WI, to the mid 50s over east-central WI.

The high pressure is forecast to build into the Western Great
Lakes region on Friday, providing for mostly sunny skies/modest
northwest winds/less humidity and below normal temperatures. Look
for max temperatures to range from around 70 degrees north and
near Lake MI, to the lower to middle 70s south.

.LONG TERM...Friday Night Through Thursday
Issued at 251 PM CDT Thu Jun 30 2016

Nice summer weather is in store for the area through Independence
Day as dry northwest upper flow is forecast to gradually become
zonal by Tuesday.

Temperatures will start a few degrees cooler than normal Friday
and Saturday and be a few degrees above normal by Sunday and
Monday. Relative humidities should be very comfortable as well.

Warmer and more humid weather is likely during the middle and
later parts of next week as upper heights rise and surface winds
become more southerly. There is some chance of a backdoor front or
two next week with the upper flow like this and some cool air not
far away to our north.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 558 PM CDT Thu Jun 30 2016

Although a cold front has swept through the area late this
afternoon, some lingering showers and thunderstorms will continue
behind the front across the southeastern taf sites with activity
across the northern and western taf sites associated with the
upper level shortwave. The activity with the shortwave is expected
to die off around sunset, with the activity associated with the
front pushing off to the east within the next few hours. MVFR
conditions are possible with the heavier showers and
thunderstorms. Cigs/vsbys could briefly return to VFR conditions
later this evening, however the passage of a mid-level trough may
bring a band of high-end IFR or low-end MVFR cigs back to NE WI
late tonight. Once this system clears, an area of high pressure is
forecast to build into WI on Friday and bring VFR conditions back
to the area.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kallas
LONG TERM......RDM
AVIATION.......Kurimski
Hazardous weather outlook, Jun 30, 3:07 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
307 PM CDT THU JUN 30 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-012015-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
307 PM CDT THU JUN 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE ALONG A COLD FRONT EARLY THIS EVENING.
A FEW OF THE STORMS MAY STILL PRODUCE SMALL HAIL...BRIEF GUSTY
WINDS AND LOCALLY HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY AND WEDNESDAY. IT
IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. HOWEVER...ANY REPORTS
OF HAIL AND GUSTY WINDS REPORTED TO THE NATIONAL WEATHER SERVICE
IN GREEN BAY WOULD BE GREATLY APPRECIATED.

LMZ521-522-541>543-012015-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
307 PM CDT THU JUN 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE THIS EVENING. A FEW OF THE STRONGER
STORMS MAY BE CAPABLE OF PRODUCING SMALL HAIL, GUSTY WINDS AND
BRIEF HEAVY RAIN.

GUSTY NORTH WINDS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL
CRAFT LATE THIS EVENING INTO FRIDAY MORNING...ESPECIALLY NEAR
DEATHS DOOR. FREQUENT GUSTS TO 25 TO 30 KTS ARE
ANTICIPATED...MAINLY ALONG LAKE MICHIGAN WHERE A SMALL CRAFT
ADVISORY HAS BEEN EXTENDED SOUTHWARD TO SHEBOYGAN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY AND WEDNESDAY.
IT IS TOO EARLY TO DETERMINE IF THESE STORMS WOULD POSE A
SIGNIFICANT HAZARD TO MARINERS.

AK/RDM

In the hours before

Special weather statement, Jun 30, 3:24 PM CDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
324 PM CDT THU JUN 30 2016

WIZ031-037-038-302045-
WAUPACA-SHAWANO-OUTAGAMIE-
324 PM CDT THU JUN 30 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEAST SHAWANO...
NORTHERN OUTAGAMIE AND NORTHEASTERN WAUPACA COUNTIES...

AT 321 PM CDT...STRONG THUNDERSTORMS WERE CLUSTERED 8 MILES WEST OF
CLINTONVILLE...OR 19 MILES NORTH OF WAUPACA...MOVING SOUTHEAST AT 25
MPH.

WINDS IN EXCESS OF 30 MPH...PEA SIZE HAIL AND BRIEF TORRENTIAL
RAINFALL ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NEW LONDON...CLINTONVILLE...BLACK CREEK...EMBARRASS...SEYMOUR...
PITTSFIELD...SHIOCTON...BEAR CREEK...NAVARINO AND FREEDOM.

BRIEF VERY HEAVY RAINFALL MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4443 8885 4467 8878 4461 8824 4459 8825
      4459 8821 4432 8828
TIME...MOT...LOC 2021Z 284DEG 34KT 4460 8891

EB
Special weather statement, Jun 30, 4:10 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
410 PM CDT THU JUN 30 2016

WIZ005-010-302245-
ONEIDA WI-VILAS WI-
410 PM CDT THU JUN 30 2016

...NEXT ROUND OF THUNDERSTORMS APPROACHING NORTH-CENTRAL WISCONSIN...

AT 407 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 12 MILES NORTH OF WAKEFIELD TO 6 MILES
SOUTH OF GILE TO 7 MILES NORTHEAST OF CLAM LAKE. MOVEMENT WAS
SOUTHEAST AT 25 MPH. OTHER WEAKER SHOWERS AND STORMS WERE AHEAD OF
THIS LINE...JUST MOVING INTO NORTHWEST VILAS COUNTY.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THE STRONGER STORMS.

LOCATIONS IMPACTED INCLUDE...
LAC DU FLAMBEAU...BOULDER JUNCTION...WINCHESTER...SQUIRREL LAKE...
MINOCQUA...ARBOR VITAE...WOODRUFF...HAZELHURST...CONOVER AND LAKE
TOMAHAWK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN GREEN BAY.

&&

LAT...LON 4614 8910 4583 8941 4568 9004 4598 9005
      4598 8993 4630 8993
TIME...MOT...LOC 2107Z 310DEG 22KT 4666 8992 4634 9024 4621 9078

AK
Special weather statement, Jun 30, 6:18 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
618 PM CDT THU JUN 30 2016

WIZ030-035-036-010000-
PORTAGE WI-WOOD WI-MARATHON WI-
618 PM CDT THU JUN 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARATHON...
NORTHEASTERN WOOD AND NORTHWESTERN PORTAGE COUNTIES UNTIL 700 PM
CDT...

AT 618 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 10 MILES EAST OF COLBY TO NEAR SPENCER.
MOVEMENT WAS SOUTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  MARSHFIELD AROUND 635 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE MOON...POWERS BLUFF
COUNTY PARK...BIG EAU PLEINE COUNTY PARK...BETHEL...MILLADORE...MARCH
RAPIDS...FENWOOD...HEWITT...AUBURNDALE AND UNITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4486 9032 4496 9007 4469 8954 4448 9004
      4475 9032
TIME...MOT...LOC 2318Z 313DEG 19KT 4489 9010 4482 9025

KURIMSKI
Special weather statement, Jun 30, 6:38 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
638 PM CDT THU JUN 30 2016

WIZ030-035-036-010030-
PORTAGE WI-WOOD WI-MARATHON WI-
638 PM CDT THU JUN 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARATHON...NORTHEASTERN
WOOD AND NORTHERN PORTAGE COUNTIES UNTIL 730 PM CDT...

AT 638 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR RIB MOUNTAIN TO 7 MILES NORTHEAST OF
MARSHFIELD. MOVEMENT WAS EAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  WAUSAU AND RIB MOUNTAIN AROUND 645 PM CDT.
  MOSINEE AROUND 650 PM CDT.
  WESTON AROUND 655 PM CDT.
  BEVENT AROUND 715 PM CDT.
  STEVENS POINT AROUND 730 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ELLIS...PEPLIN...
GALLOWAY...BIG EAU PLEINE COUNTY PARK...JUNCTION CITY...STRATFORD...
KNOWLTON...HALDER...ROCKY CORNERS AND JORDAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4495 8975 4489 8922 4463 8923 4451 8957
      4472 9023
TIME...MOT...LOC 2338Z 287DEG 28KT 4490 8975 4475 9006

KURIMSKI
Local storm report, Jun 30, 7:01 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
701 PM CDT THU JUN 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             MARATHON CITY           44.95N 89.84W
06/30/2016  E1.00 INCH       MARATHON           WI   LAW ENFORCEMENT

&&

ML
Special weather statement, Jun 30, 7:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
713 PM CDT THU JUN 30 2016

WIZ030-010100-
MARATHON WI-
713 PM CDT THU JUN 30 2016

...SPECIAL WEATHER STATEMENT...

AT 713 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES NORTHWEST OF RIB MOUNTAIN...OR 14 MILES WEST OF WAUSAU...MOVING
SOUTHEAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WAUSAU AROUND 740 PM CDT.
  RIB MOUNTAIN AROUND 745 PM CDT.
  WESTON AND MOSINEE AROUND 800 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ROCKY CORNERS...
MARATHON CITY...RIB MOUNTAIN STATE PARK...LITTLE CHICAGO...PEPLIN...
SCHOFIELD...ROTHSCHILD...RIB FALLS...EVERGREEN AND EDGAR.

LAT...LON 4494 9008 4510 8995 4493 8942 4470 8961
TIME...MOT...LOC 0013Z 299DEG 19KT 4499 8993

KURIMSKI

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:46 PM CDTSpecial Weather StatementGRBPortage44 min
Jun 30, 8:04 PM CDTSpecial Weather StatementGRBPortage41 min
Jun 30, 8:33 PM CDTSpecial Weather StatementGRBWaushara57 min

Nearby

Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.